Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 11, NWS Nashville, TN

December 9, 20089 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Dec 9, 2008, 11:48 AM CST for 9 counties in Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2008, 11:48 AM CST (17:48 UTC)
Expired
Dec 9, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 091748
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 AM CST TUE DEC 9 2008

TNZ011-032>034-065-066-078>080-100000-
/O.NEW.KOHX.WI.Y.0011.081209T1748Z-081210T0000Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
1148 AM CST TUE DEC 9 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG WINDS AHEAD OF A COLD FRONT WILL CONTINUE THROUGH THE
AFTERNOON AND EARLY EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WILL
BE COMMON WITH GUSTS REACHING 40 TO 45 MPH. WINDS WILL START TO DIMINISH
BELOW ADVISORY CRITERIA AFTER SUNDOWN.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JLM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 9, 11:46 AM CST, 2 minutes earlier.

Area forecast discussion, Dec 9, 11:46 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1146 AM CST TUE DEC 9 2008

.UPDATE...
WIND ADVISORY POSTED FOR THE PLATEAU COUNTIES THIS AFTEROON WITH
GUSTS T0 45+ MPH POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 1051 AM CST TUE DEC 9 2008/

UPDATE...
BREEZY CONDITIONS WL CONTINUE WITH SHOWERS SPREADING WEST TO
EAST. UPR ENHANCEMENT OVR COLD FRONT TONIGHT...WITH PERIODS
OF HEAVY RAINFALL POSSIBLE. MODEL CONCENSUS PLACES COLD FRONT IN
METRO NASHVILLE AROUND 10/06Z. WIDESPREAD RAINFALL OF 1-2
EXPECTED. NO FLOOD WATCH ATTM WITH 6-HR FFG VALUES AROUND 3.

PREV DISCUSSION... /ISSUED 236 AM CST TUE DEC 9 2008/

SHORT TERM...IT WAS CLOUDY AND BREEZY ACROSS THE MID STATE EARLY
THIS MORNING, WITH SOUTH WINDS FREQUENTLY GUSTING TO AROUND 25 MPH.
SHOWERS, ASSOCIATED WITH GOOD LIFT IN THE 850-700MB LAYER, WERE
OCCURRING OVER WESTERN TENNESSEE AND WILL LIKELY PROGRESS INTO
MIDDLE TENNESSEE LATER THIS MORNING.

A STRONG COLD FRONT IS STILL EXPECTED TO SWEEP OUT OF THE
PLAINS STATES TODAY, INTO THE MISSISSIPPI VALLEY LATE TODAY, AND
ACROSS THE MID STATE TONIGHT. WINDS WILL BE STRONG WITH THIS
SYSTEM AS IT MOVES IN, WITH WIND GUSTS TO AROUND 30 MPH BECOMING
COMMON DURING THE DAY TODAY AND CONTINUING INTO TONIGHT.
FORTUNATELY, IT LOOKS LIKE THE BEST SURFACE-BASED CAPE WILL REMAIN
JUST SOUTH OF OUR AREA. THIS MEANS THAT THE MAIN THREAT FROM ANY
ELEVATED CONVECTION IN OUR AREA WILL PROBABLY BE LIMITED TO
STRONG DOWNBURST WINDS. IF THE GFS IS CORRECT AND THE EL ENDS UP
NEAR 30 K FT, WE COULD END UP WITH SOME ISOLATED DEEP CONVECTION AND
POTENTIAL FOR STRONG DOWNWARD TRANSPORT OF MOMENTUM AND WIND GUSTS
TO BETWEEN 40 AND 50 MPH. EVEN THOUGH WINDS MAY NOT REACH SEVERE
LIMITS, THEY COULD BE STRONG ENOUGH TO BREAK SOME TREE LIMBS AND,
POSSIBLY, DOWN SOME SHALLOW-ROOTED TREES. THUS, WILL PROBABLY ADD A
MENTION IN ZONE TEXT OF ...STRONGER WIND GUSTS POSSIBLE IN AND NEAR
THUNDERSTORMS. THE 00Z NAM SOLUTION INDICATED MUCH LOWER ELS AND
LESS INSTABILITY, SO BELIEVE THIS THUNDERSTORM WIND CAVEAT IN THE
ZFP WILL BE SUFFICIENT FOR NOW. OF COURSE, WILL KEEP AN EYE ON ANY
SPC UPDATES BEFORE MAKING ANY FINAL DECISION ON ZFP TSTM/WIND
WORDING.

IN ADDITION TO THE WINDS, WE WILL BE LOOKING AT SOME HEAVY
RAINFALL OVER THE NEXT 24 HOURS, WITH THE EXPECTATION OF 1 TO 3
INCHES AREA-WIDE. WITH SOAKING RAINFALL OF 1/2 TO 1 INCH EXPECTED
TO OCCUR PRIOR TO THE ARRIVAL OF THE FRONT TONIGHT, BELIEVE DOWNPOURS
COMING IN WITH THE FRONT ITSELF WILL EASILY PRODUCE PONDING OF
WATER IN LOW LYING AREAS.

AFTER FRONT PASSES TONIGHT AND EARLY WEDNESDAY, IT STILL LOOKS
LIKE TEMPERATURES WILL PROBABLY FALL DURING THE DAY TOMORROW, AND
WE COULD SEE SOME SNOW SHOWERS OR FLURRIES AS THE PRECIPITATION
TAPERS OFF AND ENDS.

WEATHER SCENARIO LOOKS INTERESTING FOR LATER THIS WEEK, AS CLOSED
UPPER LOW ROTATES NORTHEASTWARD OUT OF GULF OF MEXICO INTO THE
MID-ATLANTIC REGION. MIDDLE TENNESSEE WILL BE IN A COOL NORTHEAST
FLOW AND THERES AT LEAST A SMALL POSSIBILITY FOR SOME SNOW THURSDAY
NIGHT, ESPECIALLY ACROSS THE CUMBERLAND PLATEAU. IF SURFACE
COOLING IS SUFFICIENT ALONG THE CUMBERLAND PLATEAU, AND SURFACE
LOW GETS AS FAR NORTH AS EASTERN GEORGIA BEFORE TURNING MORE
EASTERLY, THE CUMBERLAND PLATEAU COULD ACTUALLY SEE A BRIEF PERIOD
OF ACCUMULATING SNOWFALL. OF COURSE, THATS A FEW DAYS AWAY, AND
THINGS COULD CERTAINLY CHANGE...BUT THATS THE WAY IT LOOKS NOW.

LONG TERM...AFTER THE POSSIBILITY OF A BRIEF PERIOD OF WINTRY
WEATHER THURSDAY NIGHT, WEATHER PATTERN FINALLY STARTS TO CHANGE
AND LEADS TO SOME MILDER WEATHER FOR THE MID STATE. UPPER FLOW
BECOMES MORE SOUTHWESTERLY AND HIGH TEMPERATURES IN THE 50S BECOME
COMMON OVER THE WEEKEND INTO EARLY NEXT WEEK. NEXT COLD FRONT
SHOULD MOVE IN BETWEEN THE EARLY AND MIDDLE PART OF NEXT WEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ011-032>034-
065-066-078>080.

&&

04
Hazardous weather outlook, Dec 9, 5:07 AM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CST TUE DEC 9 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-101130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
507 AM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE LATE
TONIGHT, AND YOU CAN EXPECT GUSTY WINDS AND ISOLATED THUNDERSTORMS
TODAY AND TONIGHT AS A RESULT. THE STORMS ARE NOT EXPECTED TO
BECOME SEVERE, ALTHOUGH HEAVY RAINFALL IS IN THE FORECAST FOR
TONIGHT, SO NIGHTTIME DRIVERS SHOULD BE AWARE OF THE POSSIBILITY
OF PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Dec 9, 8:55 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
855 AM CST TUE DEC 9 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-092130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
855 AM CST TUE DEC 9 2008

A COLD FRONT WILL BRING STRONG WINDS...THUNDERSTORMS...AND HEAVY
RAINS TO MIDDLE TENNESSEE TODAY AND TONIGHT.

THE COLD FRONT STRETCHED FROM CHICAGO ILLINOIS TO TYPER TEXAS
THIS MORNING AND IS FORECAST TO MOVE INTO MIDDLE TENNESSEE LATE
THIS EVENING. OUT AHEAD OF THE FRONT YOU CAN EXPECT SHOWERS AND
ISOLATED THUNDERSTORMS TO DEVELOP...ALONG WITH GUSTY SOUTH WINDS.
OCCASIONAL WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE CAUTION. ANY THUNDERSTORMS THAT MIGHT
DEVELOP HAVE THE POTENTIAL OF PRODUCING WIND GUSTS OF 40 TO 50
MPH...WHICH COULD BREAK TREE LIMBS...AND BLOW DOWN SHALLOW ROOTED
TREES.

SHOWERS...WITH LOCALLY HEAVY RAIN...WILL DEVELOP ACROSS MUCH OF THE
AREA TODAY...AND BECOME NUMEROUS TONIGHT. RAINFALL OF UP ONE TO
THREE INCHES IS EXPECTED FROM THIS WEATHER SYSTEM BY WEDNESDAY
MORNING. HEAVIEST RAINFALL...MAINLY TONIGHT. MOTORISTS SHOULD USE
CAUTION DUE TO PONDING OF WATER ON THE ROADWAY. HEAVY DOWNPOURS WILL
ALSO RESTRICT DRIVING VISIBILITIES.

AFTER THE FRONT PASSES...EARLY WEDNESDAY...YOU CAN EXPECT
TEMPERATURES TO TURN COLD AGAIN...WITH READINGS DROPPING INTO THE
30S IN MOST AREAS BY LATE AFTERNOON. SCATTERED SNOW SHOWERS WILL
BECOME POSSIBLE DURING THE DAY...AS THE COLDER AIR MOVES IN.

JLM
Special weather statement, Dec 9, 8:55 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE NASHVILLE TN
855 AM CST TUE DEC 9 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-092130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
855 AM CST TUE DEC 9 2008

A COLD FRONT WILL BRING STRONG WINDS...THUNDERSTORMS...AND HEAVY
RAINS TO MIDDLE TENNESSEE TODAY AND TONIGHT.

THE COLD FRONT STRETCHED FROM CHICAGO ILLINOIS TO TYLER TEXAS
THIS MORNING AND IS FORECAST TO MOVE INTO MIDDLE TENNESSEE LATE
THIS EVENING. OUT AHEAD OF THE FRONT YOU CAN EXPECT SHOWERS AND
ISOLATED THUNDERSTORMS TO DEVELOP...ALONG WITH GUSTY SOUTH WINDS.
OCCASIONAL WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE CAUTION. ANY THUNDERSTORMS THAT MIGHT
DEVELOP HAVE THE POTENTIAL OF PRODUCING WIND GUSTS OF 40 TO 50
MPH...WHICH COULD BREAK TREE LIMBS...AND BLOW DOWN SHALLOW ROOTED
TREES.

SHOWERS...WITH LOCALLY HEAVY RAIN...WILL DEVELOP ACROSS MUCH OF THE
AREA TODAY...AND BECOME NUMEROUS TONIGHT. RAINFALL OF UP ONE TO
THREE INCHES IS EXPECTED FROM THIS WEATHER SYSTEM BY WEDNESDAY
MORNING. HEAVIEST RAINFALL...MAINLY TONIGHT. MOTORISTS SHOULD USE
CAUTION DUE TO PONDING OF WATER ON THE ROADWAY. HEAVY DOWNPOURS WILL
ALSO RESTRICT DRIVING VISIBILITIES.

AFTER THE FRONT PASSES...EARLY WEDNESDAY...YOU CAN EXPECT
TEMPERATURES TO TURN COLD AGAIN...WITH READINGS DROPPING INTO THE
30S IN MOST AREAS BY LATE AFTERNOON. SCATTERED SNOW SHOWERS WILL
BECOME POSSIBLE DURING THE DAY...AS THE COLDER AIR MOVES IN.

JLM

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.